question-icon

What causes itchy rashes in abdomen and high eosinophil level?

default
Posted on Fri, 15 May 2015
Question: My sister in- law has had high eosinophil blood test results for several months. This has been going on following trips to Turkey and Thailand. In addition she has a huge itchy rash on her abdomenthat responds to steroids but comes back when steroid treatment ends. No bowel symptoms or other problems. She has been to many M.D.s . Blood level of eosinophils was 13. Now it is 19. She lives in Potomac, MD. Last Dr.she saw was an allergist. She is waiting on results on biopsy results. What kind of M.D. should she see and can recommend the best you know in or near Potomac, MD? What do you believe are the possible diagnoses?
doctor
Answered by Dr. Kaushal Bhavsar (46 minutes later)
Brief Answer:
Get done total serum IgE level.

Detailed Answer:
Thanks for your question on HCM.
I can understand your sister in law 's situation and problem.
Travel history with skin rash with high blood eosionophils suggest possibility of parasitic infection more.
Other causes are
1. Allergic reaction.
2. Drug reaction.
3. Fungal infection.
Her rash responded with steroid, this favours allergy more.
So please get done
1. Total serum IgE level
2. Stool microscopic examination for parasites.
If total IgE is raised then possibility of allergy and fungal infection is high.
Then we need to get done specific IgE levels.
If stool examination is positive for parasite then antihelminthics are needed.
Please let me know if she had above mentioned tests or not.
I will be happy to help you further.
Wishing good health to your sister in law.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (6 hours later)
Thank you very much! I will forward this information to her immediately.
XXXXXXX
doctor
Answered by Dr. Kaushal Bhavsar (15 minutes later)
Brief Answer:
Thanks for your kind words.

Detailed Answer:
Thanks for your follow up question on HCM.
I am truely obliged by your words.
Thanks for your kind words.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly /askdrkaushalbhavsar.
Wishing good health to your sister in law.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14854 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy rashes in abdomen and high eosinophil level?

Brief Answer: Get done total serum IgE level. Detailed Answer: Thanks for your question on HCM. I can understand your sister in law 's situation and problem. Travel history with skin rash with high blood eosionophils suggest possibility of parasitic infection more. Other causes are 1. Allergic reaction. 2. Drug reaction. 3. Fungal infection. Her rash responded with steroid, this favours allergy more. So please get done 1. Total serum IgE level 2. Stool microscopic examination for parasites. If total IgE is raised then possibility of allergy and fungal infection is high. Then we need to get done specific IgE levels. If stool examination is positive for parasite then antihelminthics are needed. Please let me know if she had above mentioned tests or not. I will be happy to help you further. Wishing good health to your sister in law. Thanks.